MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= laser antherectomy by angiodynamics, cxi catheter,.014 roadrunner extra support wireguide, cook bentsen wire, hiwire, merit mpa.Occupation: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon removal of a flexor high-flex ansel guiding sheath from the right groin during an interventional procedure of the left lower extremity, the inner lining was noted to have separated/peeled from the device from approximately the half-way point of the sheath.The sheath was reportedly in place throughout the entire procedure.The anatomy was not tortuous, calcified, or scarred.Multiple wire guides, crossing catheters, and laser atherectomy devices were placed through the sheath during the procedure.Approximately half-way through the procedure, friction/resistance was reported as the devices were passed through the sheath.The complaint device was removed over an unspecified wire guide at the completion of the procedure.The dilator was not reinserted prior to removal.The separated portion of the inner liner was removed from the patient with the rest of the sheath.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional/corrected information: h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the complaint device, the device was noted to be separated and a 1.5-centimeter piece of coil was exiting the folded-back distal separated end, not the inner liner as originally reported.A separated piece of the device was not returned.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon removal of a flexor high-flex ansel guiding sheath from the right groin during an interventional procedure of the left lower extremity, the inner lining was noted to have separated/peeled from the device from approximately the half-way point of the sheath.The sheath was reportedly in place throughout the entire procedure.The anatomy was not tortuous, calcified, or scarred.Multiple wire guides, crossing catheters, and laser atherectomy devices were placed through the sheath during the procedure.Approximately half-way through the procedure, friction/resistance was reported as the devices were passed through the sheath.The complaint device was removed over an unspecified wire guide at the completion of the procedure.The dilator was not reinserted prior to removal.The separated portion of the inner liner was removed from the patient with the rest of the sheath.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, personnel interview, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for evaluation.The device measured 39.5 centimeters in length.Two kinks were noted at 16.3 and 18.5 centimeters from the proximal fitting.A 1.5-centimeter piece of coil exited the distal end of the device.A section of the sheath was missing and not returned, and a piece of the sheath was folded back at the distal end.A document-based investigation evaluation was performed.One related non-conformance was noted; however, all affected units were scrapped.There have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, validations, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in-house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package.The ifu warns: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿ reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ based on the information provided and the results of the investigation, cook has concluded that unintended use error contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10828878
Report Number1820334-2020-02084
Device Sequence Number4124106
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230818(10)13375220
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13375220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer11/16/2020
03/12/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/03/2020
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1